Alert archive / Tennessee / Flash Flood Warnings in 2009
Flash Flood Warning 60, NWS Nashville, TN
NWS Nashville, TN issued this flash flood warning at Jul 29, 2009, 9:10 PM CDT for Perry County, Tennessee. It was in force for 77 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 29, 2009, 9:10 PM CDT (02:10 UTC)
- Expired
- Jul 29, 2009, 10:27 PM CDT
- In force
- 77 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Perry County, TN
The radar
The Nashville radar (KOHX), 138 km from the middle of the area, began a volume at 02:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 2.2 hours before the alert went out and 128 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 975 J/kg
- Mixed-layer CIN
- -3 J/kg
- Mixed-layer LCL
- 1046 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS54 KOHX 300210
FFWOHX
TNC135-300515-
/O.NEW.KOHX.FF.W.0060.090730T0210Z-090730T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
910 PM CDT WED JUL 29 2009
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN PERRY COUNTY IN MIDDLE TENNESSEE...
* UNTIL 1215 AM CDT
* AT 907 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM THUNDERSTORMS OVER THE WARNED AREA. PARTS OF SOUTHERN
PERRY COUNTY HAVE RECEIVED 1.5 TO 2 INCHES OF RAIN IN THE LAST
HOUR. HEAVIEST RAINFALL HAS OCCURRED IN THE FLAT WOODS AND ROCKHOUSE
CREEKS AREAS. FLOODING OF LOW AREAS AND LOW WATER CROSSINGS IS
ANTICIPATED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3556 8795 3562 8768 3552 8769 3551 8771
3547 8796
$$
JLM1 follow-up statement
000
WGUS74 KOHX 300327
FFSOHX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1027 PM CDT WED JUL 29 2009
TNC135-300335-
/O.CAN.KOHX.FF.W.0060.000000T0000Z-090730T0515Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PERRY TN-
1027 PM CDT WED JUL 29 2009
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHERN PERRY
COUNTY...
RAINFALL HAS DIMINISHED SIGNIFICANTLY IN THIS AREA. ONLY OCASSIONAL
LIGHT RAIN IS EXPECTED IN THE 2 HOURS.
LAT...LON 3556 8795 3562 8768 3552 8769 3551 8771
3547 8796
$$
JLMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 29, 8:57 PM CDT, 13 minutes earlier.
Area forecast discussion, Jul 29, 8:57 PM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 857 PM CDT WED JUL 29 2009 .UPDATE... RAISED POPS OVER THE SRN PORTION FOR THE REMAINDER OF THE NIGHT AND ALSO BROUGHT QPF FCST IN LINE WITH REALITY FOR THE TONIGHT PERIOD. CURRENT ACTIVITY SEEMS TO BE WEAKENING WITH THE HEAVIEST RAINFALL OCCURRING OVER LA/MS. LATEST LOCAL WRF RUN INDICATES THAT THE STATIONARY FRONT OVER THE OHIO VALLEY WILL DRIFT SWD TOMORROW AND INTO THE MIDSTATE TOMORROW NIGHT. THUS HIGH POPS AND WET FORECAST WILL CONTINUE THROUGH AT LEAST TOMORROW NIGHT. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && JLM
Hazardous weather outlook, Jul 29, 5:11 AM CDT, 15 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 511 AM CDT WED JUL 29 2009 TNZ005>011-022>034-056>066-075-077>080-093>095-301030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 511 AM CDT WED JUL 29 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE AREA TODAY AND TONIGHT. THE CHANCE FOR SEVERE THUNDERSTORMS IS SMALL BUT OCCASIONAL HEAVY RAIN MAY CAUSE MINOR FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. AN ACTIVE WEATHER PATTERN IS EXPECTED TO REMAIN ACROSS THE AREA INTO EARLY NEXT WEEK...WITH SEVERAL WAVES OF SHOWERS AND THUNDERSTORMS EXPECTED. ISOLATED SEVERE STORMS AS WELL AS MINOR FLOODING IS POSSIBLE. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 07
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 30, 2:48 PM CDT | Flood Watch | OHX | Bedford, Benton, Cannon, Cheatham, Clay, Coffee and 33 more | 13 hr |
Nearby
Flash Flood Warnings in Tennessee, 2009Every flash flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.